RATIONALE: Aromatase inhibitors (AIs) are a class of drugs widely used in the treatment of estrogen sensitive breast and ovarian cancer which convert testosterone to estradiol and androstenedione to estrogen. The AIs of third generation, including anastrazole, letrozole and exemestane, have actually become the standard of care of estrogen-receptor-positive breast cancer in menopausal women and are recommended as adjuvant treatment after surgery in place of/or following tamoxifen. Their main side-effects include reduction in bone mineral density, occurrence of menopausal manifestations and development of musculoskeletal symptoms which are, usually, transient, but sometimes evolve into a typical form of arthritis, such as rheumatoid arthritis (RA). Recently, a pathogenic linkage with other autoimmunity diseases, such as Sjogren syndrome (SjS), anti-synthetase antibody syndrome (ASAS), systemic sclerosis (SS) and subacute cutaneous lupus erythematosus (SCLE), was also described. PATIENT CONCERNS: Here, we report the first case of a patient with primary antiphospholipid syndrome (APS) developed during treatment with anastrazole. DIAGNOSIS: The patient developed a sudden onset of speech disturbance and disorientation, due to ischemic lesions, after 6 months of AIs therapy and the laboratory examination showed the positivity of anti-Cardiolipin antibodies, anti-β2 Glycoprotein 1 antibodies and Lupus Anticoagulant, so a certain diagnosis of APS was achieved. INTERVENTIONS: The patient was treated with warfarin associated to hydroxychloroquine and monthly cycles of low doses intravenous immunoglobulins. OUTCOMES: A good control of the disease was obtained despite the continuation of anastrazole; the patient's clinical and laboratory situation remained not modified after AIs withdrawal. LESSONS: We discussed the possible role of anastrazole treatment in inducing APS in our patient, reporting the available literature data about the association between AIs treatment and autoimmune diseases. Furthermore, we analyzed the mechanism of action of estrogens in the pathophysiology of autoimmune rheumatic disorders.